Alert archive / Nebraska / Wind Advisories in 2014
Wind Advisory 11, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 15, 2014, 2:57 AM MDT for 7 counties in Nebraska. It took effect at Mar 15, 2014, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2014, 2:57 AM MDT (08:57 UTC)
- In effect from
- Mar 15, 2014, 9:00 AM MDT
- Expired
- Mar 15, 2014, 5:36 PM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 144 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2932 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
964 WWUS73 KLBF 150857 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 AM CDT SAT MAR 15 2014 ...GUSTY NORTHWEST WINDS EXPECTED TODAY... .STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS PARTS OF FAR SOUTHWESTERN NEBRASKA. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL SUBSIDE DURING THE EARLY EVENING HOURS. NEZ022-056>058-069>071-152300- /O.NEW.KLBF.WI.Y.0011.140315T1500Z-140316T0100Z/ GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 357 AM CDT SAT MAR 15 2014 /257 AM MDT SAT MAR 15 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: NORTHWEST WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE UNTIL THE EARLY EVENING HOURS. * WINDS: NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ACROSS FAR SOUTHWEST NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KNUTSVIG
3 follow-up statements
529 WWUS73 KLBF 151258 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 758 AM CDT SAT MAR 15 2014 ...GUSTY NORTH TO NORTHWEST WINDS EXPECTED TODAY... .STRONG WINDS WILL DEVELOP DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ACROSS PARTS OF FAR SOUTHWESTERN NEBRASKA. NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. WINDS WILL SUBSIDE DURING THE EARLY EVENING HOURS. NEZ022-056>058-069>071-160100- /O.CON.KLBF.WI.Y.0011.140315T1500Z-140316T0100Z/ GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 758 AM CDT SAT MAR 15 2014 /658 AM MDT SAT MAR 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE TO BE STRONG UNTIL THE EARLY EVENING HOURS. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ACROSS FAR SOUTHWEST NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KNUTSVIG
570 WWUS73 KLBF 151805 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 105 PM CDT SAT MAR 15 2014 ...GUSTY NORTH TO NORTHWEST WINDS TODAY... .STRONG NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON ACROSS THE SOUTHERN PANHANDLE INTO FAR SOUTHWEST NEBRASKA. WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE LIKELY. WINDS WILL SUBSIDE DURING THE EARLY EVENING HOURS. NEZ022-056>058-069>071-160100- /O.CON.KLBF.WI.Y.0011.000000T0000Z-140316T0100Z/ GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 105 PM CDT SAT MAR 15 2014 /1205 PM MDT SAT MAR 15 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. * TIMING: STRONG WINDS WILL CONTINUE UNTIL THE EARLY EVENING HOURS. * WINDS: NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG CROSSWINDS ACROSS FAR SOUTHWEST NEBRASKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BROOKS
448 WWUS73 KLBF 152336 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 636 PM CDT SAT MAR 15 2014 ...WIND ADVISORY HAS BEEN CANCELLED... NEZ022-056>058-069>071-160045- /O.CAN.KLBF.WI.Y.0011.000000T0000Z-140316T0100Z/ GARDEN-DEUEL-KEITH-PERKINS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...OSHKOSH...CHAPPELL...BIG SPRINGS... OGALLALA...GRANT...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 636 PM CDT SAT MAR 15 2014 /536 PM MDT SAT MAR 15 2014/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. WIND IN WESTERN AND SOUTHWEST NEBRASKA HAD DECREASED TO LESS THAN 30 MPH AND WAS NOT EXPECTED TO INCREASE AGAIN THIS EVENING. $$ SPRINGER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 15, 12:12 AM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 15, 12:12 AM MDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 112 AM CDT SAT MAR 15 2014 .SYNOPSIS... ISSUED AT 305 PM CDT FRI MAR 14 2014 ANALYSIS OF THE 18Z MSL DATA SHOWED A WARM FRONT ACROSS THE NORTHERN HIGH PLAINS AND HIGH PRESSURE OVER WESTERN KANSAS. LOW PRESSURE WAS CENTERED NEAR LAKE SUPERIOR WITH A FRONT ACROSS NORTHERN MINNESOTA AND EASTERN AND NORTHERN NORTH DAKOTA. IN THE UPPER LEVELS...WATER VAPOR IMAGERY SHOWED A DEVELOPING VORTEX OVER WISCONSIN. && .UPDATE... ISSUED AT 107 AM CDT SAT MAR 15 2014 PUBLISHED PRECIPITATION FIELDS FOR TOMORROW BASED ON WORK FROM PREVIOUS SHIFT AND LATEST MODEL DATA. THE MAIN CHANGE WAS THE SLOWING OF THE PRECIPITATION ONSET ACROSS THE NORTH SATURDAY NIGHT. IT LOOKS LIKE THERE MAY BE LIGHT SNOW ACCUMULATIONS IN THE NORTHEAST SATURDAY NIGHT. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 305 PM CDT FRI MAR 14 2014 OF THE MOST IMMEDIATE CONCERN IS THE RELATIVE HUMIDITY THIS AFTERNOON AND EVENING. THE NEXT AREA OF CONCERN IS THE COVERAGE...INTENSITY AND FORM OF PRECIPITATION ASSOCIATED WITH THE FRONT COMING OUT OF THE NORTHERN PLAINS AND THROUGH NEBRASKA SATURDAY. ISENTROPIC PROJECTIONS SHOW FAIRLY STRONG SYSTEM RELATIVE LIFT IN THE 295-305K LAYER. THAT IS APPARENT IN THE LOCAL PRESSURE DERIVATIVE OF 5-8UB/SEC ALONG THE FRONT. ALSO...A NORTHWEST-SOUTHEAST ORIENTED CROSS-SECTION ACROSS WESTERN NEBRASKA INDICATES FRONTOGENETIC ENHANCEMENT AND SLIGHTLY NEGATIVE EQUIVALENT POTENTIAL VORTICITY WOULD POINT TO SYMMETRIC INSTABILITY. THERE IS SUFFICIENT UPWARD MOTION AND LEVEL OF SATURATION IN THE DENDRITIC LAYER...BUT THE LOWEST 2KM MEAN TEMPERATURE IS ABOVE 0C. THEREFORE...WE WOULD EXPECT THE PRECIPITATION THAT DOES OCCUR TO BE LIQUID. THE FRONT PUSHES THROUGH QUICKLY WITH INDICATION OF SYMMETRIC INSTABILITY AND FRONTOGENETIC SUPPORT...BRIEF BUT INTENSE PRECIPITATION RATES ARE POSSIBLE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 305 PM CDT FRI MAR 14 2014 MID RANGE...SATURDAY NIGHT THROUGH MONDAY...THE MAIN FORECAST CHALLENGES IN THE MID RANGE ARE PCPN TYPES AND CHANCES SATURDAY NIGHT...THEN HIGH TEMPERATURES SUNDAY AND MONDAY. FOR SATURDAY NIGHT...A FAST MOVING DISTURBANCE AND ARCTIC COLD FRONT WILL TRACK ACROSS THE FORECAST AREA...BRINGING MUCH COLDER AIR AND THE THREAT FOR LIGHT SNOW. THE LATEST GFS SOLN HAS COME IN LINE WITH THE LATEST NAM IN SPEEDING UP THE ONSET OF THE COLDER AIR SATURDAY EVENING. WITH THIS IN MIND HAVE SPED UP THE CHANGEOVER FROM RAIN TO SNOW TO MID EVENING VS. MIDNIGHT. GIVEN THE FAST MOVEMENT OF THE SYSTEM AND LIMITED MID LEVEL FORCING...QPF'S WILL BE LIGHT WITH MINIMAL SNOW ACCUMS ACROSS THE NRN AND NERN CWA OF AN INCH OR LESS. BOTH THE LATEST GFS AND NAM SOLNS DO BRING IN ALOT OF DRY AIR INTO THE SYSTEM TOWARD SUNDAY MORNING...WHICH WILL FURTHER LIMIT QPF'S AS WELL. FOR SUNDAY...TEMPERATURES WILL BE A TRICKY PROPOSITION AS EASTERN AREAS WILL HOLD ONTO THE COLD ARCTIC AIRMASS FOR MOST OF THE DAY. FURTHER WEST...MUCH WARMER AIR WILL BUILD IN FROM THE WEST...ACTUALLY RESULTING IN HIGHS APPG THE UPPER 50S SUNDAY. WHILE IN THE EAST...HIGHS WILL STRUGGLE TO REACH THE MIDDLE 40S. ONGOING FCST HAD A FAIRLY GOOD HANDLE ON TEMPS...WITH SOME MINIMAL CHANGES MADE TO THE HIGH FCST TO TIGHTEN UP THE TEMPERATURE GRADIENT ACROSS THE FORECAST AREA. SUNDAY NIGHT WILL BE FAIRLY MILD ACROSS THE FORECAST AREA WITH LOWS IN THE UPPER 20S. GIVEN THE EXPECTED LIGHT WESTERLY WINDS AND DRY BOUNDARY LAYER...DROPPED MIN TEMPS TO THE MID 20S IN THE PLATTE RIVER VALLEY WITH A GOOD COLD AIR DRAINAGE SETUP EXPECTED. VERY WARM TEMPERATURES WILL RETURN TO THE ENTIRE FORECAST AREA MONDAY...AS A RIDGE ALOFT BUILDS INTO THE CENTRAL PLAINS...AHEAD OF AN APPG COLD FRONT. NAM H85 TEMPS AHEAD OF THE FRONT WILL SURGE TO 10 TO 17C MONDAY AFTERNOON...WHICH WAS HIGHER THAN YESTERDAYS RUN. THE LATEST GFS ALSO SUPPORTS THIS WARMING OF H85 TEMPS...AND THE LATEST MEX GUIDANCE REFLECTS THAT WITH HIGHS IN THE LOWER 70S FOR MONDAY. WITH SOME GUSTY WINDS EXPECTED IN THE AFTERNOON HOURS...WE COULD SEE SOME FIRE WEATHER CONCERNS AND THEY ARE HIGHLIGHTED BELOW IN THE FIRE WX SECTION. IN ADDITION TO WARM TEMPERATURES...THE LATEST NAM IS INDICATING SOME INSTABILITY IN THE PANHANDLE AND NWRN ZONES MONDAY AFTERNOON INTO EARLY MONDAY EVENING. SURFACE BASED LI'S RANGE FROM -1 TO -2 IN THESE AREAS. FURTHER INVESTIGATION FOUND...MODEL DEW POINTS IN THE LOWER 40S IN THE NORTHWEST MONDAY AFTERNOON. GIVEN THE EXPECTED WELL MIXED ENVIRONMENT...THINK THE BL MOISTURE AND NEGATIVE LI'S ARE OVER DONE ATTM AND WILL KEEP OUT MENTION OF THUNDER IN THE FCST AND USE RAIN SHOWERS FOR PTYPE MONDAY AFTERNOON AND EARLY MONDAY EVENING. LONG RANGE...MONDAY NIGHT THROUGH FRIDAY...A STRONG COLD FRONT AND UPPER LEVEL TROUGH OF LOW PRESSURE WILL TRACK THROUGH THE CENTRAL AND NORTHERN PLAINS LATE MONDAY NIGHT INTO TUESDAY. THE FRONTAL PASSAGE WILL HOLD OFF UNTIL MIDNIGHT MONDAY NIGHT...WHICH IS A TAD SLOWER THAN PVS MODEL RUNS. THIS WILL KEEP PCPN AS ALL LIQUID THROUGH MIDNIGHT...WITH A CHANGEOVER TO SNOW OVERNIGHT MONDAY NIGHT INTO TUESDAY MORNING. TEMPERATURES WILL WARM BACK INTO THE 40S FOR TUESDAY WITH RAIN EXPECTED IN THE AFTERNOON. UPPER LEVEL SUPPORT FOR PCPN WILL BE STRONGEST ACROSS SOUTH DAKOTA AND NORTHERN NEBRASKA WITH WEAKER FORCING NOTED FURTHER SOUTH. STILL TOO EARLY PINPOINT DOWN ANY SNOW ACCUMS BUT AT THIS JUNCTURE...THE BEST CHANCES FOR ACCUMULATING SNOWS WILL BE ACROSS THE NORTHERN THIRD OF THE FORECAST AREA. THE UPPER LEVEL TROUGH WILL EXIT THE REGION TUESDAY NIGHT INTO WEDNESDAY WITH RIDGING PUSHING BACK INTO THE CENTRAL PLAINS LATE NEXT WEEK. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1118 PM CDT FRI MAR 14 2014 VFR IS EXPECTED ACROSS ALL AREAS OVERNIGHT THROUGH APPROXIMATELY 18Z SATURDAY. THEREAFTER...AN ARCTIC COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVES THROUGH THE FORECAST AREA. MVFR CIGS...CURRENTLY ACROSS ERN ND...ARE EXPECTED TO ACCOMPANY THE ARCTIC FRONT AS IT MOVES SOUTH THROUGH THE FCST AREA. SNOW SHOWERS ARE POSSIBLE BEHIND THE FRONT...MAINLY NORTH OF NEBRASKA HIGHWAY 2. && .FIRE WEATHER... ISSUED AT 305 PM CDT FRI MAR 14 2014 WIND WILL CONTINUE TO DECREASE LATE THIS AFTERNOON AND EVENING SO...EVEN IF THE HUMIDITY GOES BELOW THE CRITICAL THRESHOLD...THE COMBINATION OF INGREDIENTS WILL PROBABLY NOT BE SUFFICIENT TO WARRANT ANY FIRE HIGHLIGHTS. BREEZY AND VERY DRY CONDITIONS WILL RAISE FIRE CONCERNS AGAIN MONDAY AFTERNOON AS TEMPERATURES SURGE AHEAD OF A FRONT TO 70 OR HIGHER IN SOUTHWEST NEBRASKA. CURRENT INDICATIONS ARE THAT CONDITIONS IN THOSE AREAS WILL BE MARGINAL WITH 15-20 PERCENT AND WIND 10-20 MPH GUSTING TO 20-25 MPH. THE LOWEST RELATIVE HUMIDITY IS EXPECTED ON THE LOESS PLAINS...IN THE FRENCHMAN BASIN AND THE SOUTHERN SANDHILLS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KNUTSVIG SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...CLB AVIATION...CDC FIRE WEATHER...SPRINGER
Hazardous weather outlook, Mar 14, 6:26 PM MDT, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 726 PM CDT FRI MAR 14 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-160030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 726 PM CDT FRI MAR 14 2014 /626 PM MDT FRI MAR 14 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. BREEZY AND VERY DRY CONDITIONS ARE EXPECTED MONDAY AS TEMPERATURES SURGE TO WELL ABOVE AVERAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:08 PM MDT | Fire Weather Watch | LBF | Arthur, Blaine, Brown, Chase, Cherry, Custer and 18 more | 23 hr |
Nearby
Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.